An overdose of opioids is the same as a fatal heroin overdose, according to the National Institute on Drug Abuse.
The news comes as the opioid epidemic continues to plague communities across the country.
In 2016, the number of opioid-related deaths surpassed the number killed in car crashes and other violent deaths, according the CDC.
And overdose deaths from opioids rose by more than half last year.
Here’s how to identify a fentanyl overdose.
Symptoms of an opioid overdoses Symptoms of overdose include sweating, weakness, vomiting, stomach pain, muscle aches and pain, weakness and pain in your legs and feet, and difficulty breathing.
The most common signs of an overdose are: Difficulty breathing.
Difficulty breathing and swallowing.
Your heart beats fast and heavy.
You are unable to stand.
You have trouble speaking, swallowing or breathing.
You feel faint or weak.
The last few hours of your life are difficult to remember.
A doctor will likely prescribe a fentanyl patch or nasal spray to help you get through the next few days.
The doctor may also recommend using other opioids to ease symptoms.
The goal of these measures is to prevent the risk of dying from an opioid-induced overdose.
How does fentanyl work?
In fentanyl, a synthetic opioid, heroin is substituted for morphine, and the drugs combine to produce a drug that can be injected or snorted.
The opioid is not detected by your body until it’s mixed with a chemical called naloxone.
This chemical is then injected into the bloodstream and blocked from becoming toxic by your immune system.
The result: the person who takes the drug will experience an opioid withdrawal, a slow and steady drop in blood pressure, breathing problems, muscle spasms and more.
When nal, or nalbuterol, is administered, the body clears the nal and nal buterol from the body and the heroin is released back into the system.
This process is called reuptake inhibition.
How is fentanyl so dangerous?
According to the CDC, fentanyl can be deadly if it’s injected into your bloodstream or snuffed out.
When fentanyl is injected into a person, it can be very toxic.
It’s also known as a fentanyl analog or an anesthetic, and it can cause seizures and muscle spasticity.
This type of fentanyl is more dangerous than heroin.
It can be fatal if you overdose because fentanyl can cause cardiac arrest and death.
The risk of fentanyl poisoning is also much higher in pregnant women and women who use opioids regularly, according a 2017 study.
How do you know if you’re at risk for fentanyl overdose?
If you’ve been in contact with someone who is addicted to opioids, call the poison control center immediately.
Even if you don’t feel ill, call 911 if you think you might have overdosed.
If you think someone has overdosed, ask the person for a urine sample and ask them to call 911.
If the person has not yet called 911, you can take a urine test.
A blood test can also be taken if you have a history of fentanyl use, a history or possible overdose.
If there are any other signs of fentanyl overdose, call your doctor.